Alert archive / South Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 30, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 1, 2022, 7:38 AM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2022, 7:38 AM EDT (11:38 UTC)
- Expired
- Aug 1, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WHUS42 KILM 011138 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 738 AM EDT Mon Aug 1 2022 NCZ106-108-SCZ054-056-020000- /O.NEW.KILM.BH.S.0030.220801T1138Z-220802T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 738 AM EDT Mon Aug 1 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents for Coastal Horry north of North Myrtle Beach, Coastal New Hanover, and Coastal Pender. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
1 follow-up statement
679 WHUS42 KILM 020000 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 800 PM EDT Mon Aug 1 2022 NCZ106-108-SCZ054-056-020100- /O.EXP.KILM.BH.S.0030.000000T0000Z-220802T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 800 PM EDT Mon Aug 1 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 6:35 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 1, 6:35 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 635 AM EDT Mon Aug 1 2022 .SYNOPSIS... A typical summer pattern can be expected during the upcoming week, with high pressure situated off the Carolina coast with a chance of showers and thunderstorms, mainly each afternoon and early evening. && .NEAR TERM /THROUGH TONIGHT/... ...Update...No changes to the forecast with the latest update. 06 UTC guidance maintains mostly dry forecast. Expect a hot and breezy day across the forecast area today thanks to a deep westerly westerly flow aloft. Forecast sounding analysis shows little chance for even shallow showers with a very deep mixed layer. The deep mixing will also help keep heat index values below advisory criteria. Tonight should be mostly dry as well citing the same limiting factors on the sounding and lack of forcing (synoptic and outflow boundaries from previous days convection. Highs will be in the not so miserable middle 90s if thats possible and lows Tuesday morning in the middle 70s. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... A weak mid level trough and a weak surface trough will be over or near the area through the period while warm, humid air resides over the area courtesy of the the Bermuda High. The result will be scattered thunderstorms, mainly during the afternoon and evening hours both days. Highs will generally be in the low to mid 90s with lows in the low to mid 70s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The weak upper trough and its associated surface reflection will drift west early in the period and back toward the east later in the period. As a result, we could see afternoon and evening thunderstorms be a little more isolated Thursday and Friday while being focused more inland those days before the weekend seems scattered thunderstorms area wide again. Temperatures will be fairly typical for the season. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... The latest guidance (06 UTC) maintains the previous idea of mostly VFR conditions continuing. I did increase the wind gusts for this afternoon via expected deep mixing otherwise this package is an update with the extra six hours added of course. Extended Outlook...Low chance for patchy MVFR/IFR low stratus and/or ground fog mainly inland terminals around sunrise each morning. Periodic MVFR/IFR expected with isolated to scattered showers and thunderstorms each aftn and evening through the upcoming week. && .MARINE... Through tonight...Somewhat breezy conditions across the waters for early August with southwest winds a healthy 15-20 knots basically across the board. These winds expected to persist through early Tuesday perhaps giving up a knot or two. A little concern over significant seas eclipsing six feet especially outer waters with an overall range of 2-4 even 3-5 feet. Day shift will need to monitor if a marginal headline is needed. Tuesday through Friday...S to Sw winds are expected through the period. Speeds of 10 to 15 KT with higher gusts Tuesday and Tuesday night will abate to 5 to 10 KT by Friday. Seas of 3 to 4 FT Tuesday and Tuesday night will abate to 2 FT by Friday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...SHK SHORT TERM...31 LONG TERM...31 AVIATION...SHK MARINE...ILM
Hazardous weather outlook, Aug 1, 4:10 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 410 AM EDT Mon Aug 1 2022 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 020815- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 410 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-020815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 410 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-020815- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- 410 AM EDT Mon Aug 1 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-020815- Coastal Georgetown- 410 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:37 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 23 min |
| Aug 1, 5:57 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 33 min |
| Aug 1, 6:10 PM EDT | Special Weather Statement | ILM | Horry | 35 min |
| Aug 1, 6:51 PM EDT | Special Weather Statement | ILM | Horry | 39 min |
| Aug 1, 7:05 PM EDT | Special Weather Statement | ILM | Horry | 40 min |
| Aug 1, 7:24 PM EDT | Special Weather Statement | ILM | Horry | 36 min |
| Aug 1, 4:10 PM EDT | Special Weather Statement | ILM | Bladen | 35 min |
Nearby
Beach Hazards Statements in South Carolina, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.